Alert archive / Indiana / River Flood Warnings in 2017

River Flood Warning 20, NWS Lincoln, IL

April 28, 2017Vermillion County, Indiana; Vermilion County, Illinois

NWS Lincoln, IL issued this river flood warning at Apr 28, 2017, 11:03 AM EDT for Vermillion County, Indiana; Vermilion County, Illinois. It took effect at Apr 30, 2017, 8:32 AM EDT. It was in force for 3 days.

The area

The outline as issued.

The facts

Issued
Apr 28, 2017, 11:03 AM EDT (15:03 UTC)
In effect from
Apr 30, 2017, 8:32 AM EDT
Expired
May 3, 2017, 3:50 PM EDT
In force
3 days
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Flood severity
Moderate

Counties Vermilion County, IL, Vermillion County, IN

The radar

The Indianapolis radar (KIND), 122 km from the middle of the area, began a volume at 15:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Vermilion River (E-IL) near Danville (DNVI2). The gauge peaked at 17.82 ft at May 1, 2017, 10:00 PM EDT.

actionminormoderate510152004/2804/2904/3005/0105/0205/0305/04
Action stage
16 ft
Minor stage
18 ft
Moderate stage
22 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03339000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

005 
WGUS43 KILX 281518 CCA
FLWILX


Flood Warning
National Weather Service Lincoln IL
1003 AM CDT Fri Apr 28 2017

...The National Weather Service in Lincoln IL has issued a flood 
warning for the following rivers in Illinois...Indiana...

  Vermilion River near Danville affecting Vermilion and Vermillion 
  Counties

.Heavy rain is expected for this weekend with rainfall totals of up
to 3 to 5 inches. This will cause appreciable rises along the
Vermilion River into next week. Please remain aware of river levels in
your area and keep up with the latest forecast information.

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.

&&

ILC183-INC165-290503-
/O.NEW.KILX.FL.W.0020.170430T1232Z-170503T1950Z/
/DNVI2.2.ER.170430T1232Z.170501T1800Z.170503T1350Z.NO/
1003 AM CDT Fri Apr 28 2017

The National Weather Service in Lincoln IL has issued a 

* Flood Warning for 
  The Vermilion River near Danville.
* From Sunday morning until Wednesday afternoon.
* At  945 AM Friday the stage was 5.4 feet.
* Flood stage is 18.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by Sunday morning and continue to
  rise to near 26.0 feet by Monday afternoon.The river will fall 
  below flood stage by Wednesday morning.
* Impact...At 26.0 feet...Flooding begins downstream in Eugene and 
  Cayuga Indiana.

&&

                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Sat    Sun    Mon

Vermilion River
 Danville          18   5.4 Fri 10 AM    4.9   17.6   25.4

&&

LAT...LON 4015 8776 4015 8760 4001 8744 3990 8744
      4008 8763 4008 8776             

$$

DRH
5 follow-up statements
734 
WGUS83 KILX 290355
FLSILX


Flood Statement
National Weather Service Lincoln IL
1055 PM CDT Fri Apr 28 2017

...The Flood Warning continues for the following river in Illinois...
Indiana...
  Vermilion River near Danville affecting Vermilion and Vermillion 
  Counties

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC183-INC165-291755-
/O.CON.KILX.FL.W.0020.170430T1232Z-170503T1950Z/
/DNVI2.2.ER.170430T1232Z.170501T1800Z.170503T1350Z.NO/
1055 PM CDT Fri Apr 28 2017

The Flood Warning continues for
  The Vermilion River near Danville. 
* From Sunday morning until Wednesday afternoon.
* At 1045 PM Friday the stage was 5.1 feet.
* Flood stage is 18.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by Sunday morning and continue to
  rise to near 26.0 feet by Monday afternoon.The river will fall 
  below flood stage by Wednesday morning.
* Impact...At 26.0 feet...Flooding begins downstream in Eugene and 
  Cayuga Indiana.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Sat    Sun    Mon

Vermilion River
 Danville          18   5.1 Fri 11 PM    4.9   17.6   25.4


&&

LAT...LON 4015 8776 4015 8760 4001 8744 3990 8744
      4008 8763 4008 8776             

$$

SMITH
839 
WGUS83 KILX 290938
FLSILX


Flood Statement
National Weather Service Lincoln IL
438 AM CDT Sat Apr 29 2017

...The Flood Warning continues for the following river in Illinois...
Indiana...
  Vermilion River near Danville affecting Vermilion and Vermillion 
  Counties

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC183-INC165-292338-
/O.CON.KILX.FL.W.0020.170430T1232Z-170503T1950Z/
/DNVI2.2.ER.170430T1232Z.170501T1800Z.170503T1350Z.NO/
438 AM CDT Sat Apr 29 2017

The Flood Warning continues for
  The Vermilion River near Danville. 
* From Sunday morning until Wednesday afternoon.
* At  345 AM Saturday the stage was 5.5 feet.
* Flood stage is 18.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by tomorrow morning and continue 
  to rise to near 26.0 feet by Monday afternoon.The river will fall 
  below flood stage by Wednesday morning.
* Impact...At 26.0 feet...Flooding begins downstream in Eugene and 
  Cayuga Indiana.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Sun    Mon    Tue

Vermilion River
 Danville          18   5.5 Sat 4 AM    17.6   25.4   23.1


&&

LAT...LON 4015 8776 4015 8760 4001 8744 3990 8744
      4008 8763 4008 8776             

$$

jrp
275 
WGUS83 KILX 300252
FLSILX

Flood Statement
National Weather Service Lincoln IL
952 PM CDT Sat Apr 29 2017

...The Flood Warning continues for the following river in Illinois and 
Indiana...

  Vermilion River near Danville affecting Vermilion County Illinois 
  and Vermillion County Indiana

Up to an inch of rain has fallen over parts of the Vermilion River 
basin since early Saturday, and another 2 to 3 inches is expected 
through Sunday evening. This will cause significant rises to 
begin on Sunday, with flooding developing Sunday evening. 

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC183-INC165-301652-
/O.EXT.KILX.FL.W.0020.170501T0240Z-170503T2217Z/
/DNVI2.2.ER.170501T0240Z.170502T0000Z.170503T1617Z.NO/
952 PM CDT Sat Apr 29 2017

The Flood Warning continues for
  The Vermilion River near Danville. 
* From Sunday evening until Wednesday afternoon.
* At  845 PM Saturday the stage was 6.7 feet.
* Flood stage is 18 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by tomorrow evening, and continue 
  to rise to near 23.0 feet by Monday evening. The river will fall 
  below flood stage by Wednesday morning.
* Impact...At 18.0 feet, minor flooding begins to some secondary 
  roads and agricultural land not protected by levees. 

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Sun    Mon    Tue

Vermilion River
 Danville          18   6.7 Sat 9 PM    11.0   22.4   21.9


&&

LAT...LON 4015 8776 4015 8760 4001 8744 3990 8744
      4008 8763 4008 8776             

$$

Geelhart
954 
WGUS83 KILX 010126
FLSILX


Flood Statement
National Weather Service Lincoln IL
826 PM CDT Sun Apr 30 2017

...The Flood Warning continues for the following river in Illinois...
Indiana...

  Vermilion River near Danville affecting Vermilion and Vermillion 
  Counties

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC183-INC165-011526-
/O.EXT.KILX.FL.W.0020.170501T0452Z-170503T0636Z/
/DNVI2.1.ER.170501T0452Z.170502T0000Z.170503T0036Z.NO/
826 PM CDT Sun Apr 30 2017

The Flood Warning continues for
  The Vermilion River near Danville. 
* From this evening until late Tuesday night.
* At 745 PM Sunday the stage was 15.4 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise 
  to near 21.0 feet by tomorrow evening.The river will fall below 
  flood stage by Tuesday evening.

&&


                  Fld  Observed         Forecast 6 AM
Location          Stg  Stg  Day Time    Mon    Tue    Wed

Vermilion River
 Danville          18  15.4 Sun 8 PM    20.2   20.1   16.1


&&

LAT...LON 4015 8776 4015 8760 4001 8744 3990 8744
      4008 8763 4008 8776             

$$

EJL
608 
WGUS83 KILX 010230
FLSILX


Flood Statement
National Weather Service Lincoln IL
930 PM CDT Sun Apr 30 2017

...The Flood Warning is cancelled for the following river in 
Illinois...Indiana...

  Vermilion River near Danville affecting Vermilion and Vermillion 
  Counties

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation. River levels are 
expected to continue falling.

Since flooding has subsided, this will be the last statement for this
flooding event.

ILC183-INC165-010300-
/O.CAN.KILX.FL.W.0020.000000T0000Z-170503T0636Z/
/DNVI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
930 PM CDT Sun Apr 30 2017

The Flood Warning is cancelled for
  The Vermilion River near Danville.
* At  845 PM Sunday the stage was 15.4 feet.
* Flood stage is 18.0 feet.
* Forecast...The river will crest below flood stage at 17.1 feet 
  tomorrow morning.


&&


                  Fld  Observed         Forecast 6 AM
Location          Stg  Stg  Day Time    Mon    Tue    Wed

Vermilion River
 Danville          18  15.4 Sun 9 PM    17.1   15.1   11.3


&&

LAT...LON 4015 8776 4015 8760 4001 8744 3990 8744
      4008 8763 4008 8776             

$$

EJL

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Apr 28, 6:28 AM EDT, 4 hours 35 minutes earlier.

Area forecast discussion, Apr 28, 6:28 AM EDT, 4 hours 35 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
528 AM CDT Fri Apr 28 2017

.SHORT TERM...(Today and tonight)
ISSUED AT 415 AM CDT Fri Apr 28 2017

Initial batch of rain showers is pushing eastward across Missouri
early this morning, as a frontal boundary starts to set up over
the mid- Mississippi Valley. Most impact of this batch will be
across the northwest half of the forecast area this morning, with
a secondary area of showers tracking northeast toward the I-70
corridor early in the afternoon. This southeastern area will see
the beginnings of the frontal boundary which will plague the area
this weekend. May see a few strong to severe thunderstorms this
afternoon and evening in that area, although latest runs of the
high-resolution models suggest the line of storms may form a
little closer to the Ohio River early this evening. However, this
line should start to lift northward after midnight, and have
included categorical PoP's around 80% from about the I-70 corridor
southward. Northern part of the CWA may actually remain dry for a
good part of the night until the front lifts northward.

&&

.LONG TERM...(Saturday through Thursday)
ISSUED AT 415 AM CDT Fri Apr 28 2017

The seeds of a strong upper low are starting to take shape over
Colorado early this morning, and will strengthen over the
4-corners region tonight. Copious moisture advection will take
place off the Gulf into this frontal zone, with an extended period
of precipitable water values of 1.5-2 inches through the weekend.
The front will slowly lift northward Saturday as the low moves to
the Texas panhandle, with a formidable surface cyclone forming
Saturday night and Sunday as the low ejects northeast into the
Plains. The front will make more northward progress on Sunday as
the low lifts northeast, with a cold front sweeping eastward
Sunday evening.

Have made no changes to the flood watch at the present time,
although recent model trends suggest an expansion at least to the
Illinois River may need to be considered soon. Rainfall totals of
4 to 6 inches are possible between I-55 and I-57, with 4 inches as
far northwest as the Illinois River. The heaviest rain is likely
Saturday afternoon and night, as a 50-60 knot low level jet sets
up around 850 mb to pump in the moisture. Once the cold front
sweeps through, only scattered showers are expected through Monday
evening, due to the wraparound from the exiting low.

The front is also going to cause a significant headache with
temperatures. A very large temperature range is expected over the
CWA on Saturday, ranging from near 50 degrees around Galesburg to
the lower 80s near Lawrenceville. Potential exists for major
temperature busts if the front does not set up near the I-70
corridor as expected. More of the CWA will be in the warm sector
on Sunday, with 70s more likely as far northwest as the Illinois
River. The deep cold air advection behind the low will result in
highs only in the 50s on Monday, but temperatures should moderate
back into the 60s for the remainder of the week.

&&

.AVIATION...(For the 12Z TAFS through 12Z Saturday morning)
Issued at 527 AM CDT Fri Apr 28 2017

While rain showers will begin moving into central Illinois after
12Z, ceilings remain VFR level all the way back to eastern Kansas.
As the heavier rains move into west central Illinois, MVFR
conditions are expected to develop, but the track would suggest
that this would remain northwest of the TAF sites through mid
afternoon. A more wholesale lowering of ceilings below 2,000 feet
is likely late afternoon and persisting through the rest of the
forecast period.

Southeast winds at or just above 10 knots will persist through the
afternoon, before swinging back to the northeast as a frontal
boundary sets up over southern Illinois.

&&

.HYDROLOGY...
Issued at 415 AM CDT Fri Apr 28 2017

A large area of 3 to 6 inches of rain is expected this weekend
over central and southeast Illinois, with the heaviest totals
between the I-55 and I-57 corridors. Contingency river forecasts
using 3 to 4 days of QPF suggest flooding would likely develop
Sunday or Monday on the Embarras, Sangamon, and Illinois Rivers,
and a bit earlier on the Little Wabash River where Wednesday's
rainfall totals were heavier and still causing rises. Some of the
model trends have been shifting the heaviest rain axis a bit
further northwest, which could cause a bigger impact on the
Illinois River. People with interests on area rivers need to
monitor the forecasts closely over the next couple days.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch from this evening through Monday morning for
ILZ038-042>046-048-051>057-061>063-066>068-071>073.

&&

SHORT TERM...Geelhart
LONG TERM...Geelhart
AVIATION...Geelhart
HYDROLOGY...Geelhart
Hazardous weather outlook, Apr 28, 7:00 AM EDT, 4 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
600 AM CDT Fri Apr 28 2017

ILZ027>031-036-037-040-041-047-049-050-291100-
Cass-Fulton-Knox-Marshall-Mason-Morgan-Peoria-Schuyler-Scott-
Stark-Tazewell-Woodford-
600 AM CDT Fri Apr 28 2017

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...TODAY AND TONIGHT...

Scattered thunderstorms over the Illinois River valley region
today and tonight. Localized heavy rain possible.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

More showers and thunderstorms will be likely Saturday through
Sunday night as a series of weather systems move through the area.
Rainfall amounts over this 3 day period could range from 2.5 to 4
inches, with the highest amounts falling Saturday night. The
heavy rain falling on saturated soil from earlier storms will
produce rapid runoff and a potential for localized flooding, as
well as, river flooding across the region.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ038-042>046-048-051>057-061-291100-
Champaign-Christian-Coles-De Witt-Douglas-Edgar-Logan-Macon-
McLean-Menard-Moultrie-Piatt-Sangamon-Shelby-Vermilion-
600 AM CDT Fri Apr 28 2017

...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH MONDAY
MORNING...

This Hazardous Weather Outlook is for portions of central
Illinois and east central Illinois.

.DAY ONE...TODAY AND TONIGHT...

Showers and thunderstorms are expected over central Illinois
today. Scattered strong to severe storms will be possible this
afternoon and evening. Large hail and damaging winds will be
possible from the strongest storms. A brief tornado will also be
possible. Localized heavy rain wil also be possible from the
strongest storms. Some localized flooding is possible.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

More showers and thunderstorms will be likely Saturday through
Sunday night as a series of weather systems move through the area.
Rainfall amounts over this 3 day period could range from 4 to more
than 5 inches, with the highest amounts falling Saturday night.
The heavy rain falling on saturated soil from earlier storms will
produce rapid runoff and a potential for localized flooding, as
well as, river flooding across the region.

There is also a slight risk of severe storms again on Saturday
afternoon and evening. Large hail and damaging winds will be the
main threat, with a brief tornado possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is possible this afternoon and evening.

A conference call for emergency managers will be conducted at 11am
this morning.

ILZ062-063-066>068-071>073-291100-
Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland-
600 AM CDT Fri Apr 28 2017

...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH MONDAY
MORNING...

This Hazardous Weather Outlook is for portions of east central
Illinois and southeast Illinois.

.DAY ONE...TODAY AND TONIGHT...

Showers and thunderstorms are expected over central Illinois
today. Scattered strong to severe storms will be possible this
afternoon and evening. Large hail and damaging winds will be
possible from the strongest storms. A brief tornado will also be
possible. Localized heavy rain wil also be possible from the
strongest storms. Some localized flooding is possible.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

More showers and thunderstorms will be likely Saturday through
Sunday night as a series of weather systems move through the area.
Rainfall amounts over this 3 day period could range from 4 to more
than 5 inches, with the highest amounts falling Saturday night.
The heavy rain falling on saturated soil from earlier storms will
produce rapid runoff and a potential for localized flooding, as
well as, river flooding across the region.

There is also a slight risk of severe storms again on Saturday
afternoon and evening. Large hail and damaging winds will be the
main threat, with a brief tornado possible.

Flooding along the Little Wabash river near Clay City is expected
to develop early this weekend and continue into next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is possible this afternoon and evening.

A conference call for emergency managers will be conducted at 11am
this morning.

Goetsch

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 10:51 AM EDTRiver Flood WarningILXCrawford, Jasper12 days
Apr 28, 10:53 AM EDTRiver Flood WarningILXLawrence18 days
Apr 28, 11:47 AM EDTRiver Flood WarningILXFulton, Knox6 days
Apr 28, 11:49 AM EDTRiver Flood WarningILXFulton6 days
Apr 28, 11:52 AM EDTRiver Flood WarningILXMcLean, Tazewell, Woodford5 days
Apr 28, 12:00 PM EDTRiver Flood WarningILXPiatt11 days
Apr 28, 12:02 PM EDTRiver Flood WarningILXSangamon59 hr
Apr 28, 12:04 PM EDTRiver Flood WarningILXMenard59 hr
Apr 28, 12:06 PM EDTRiver Flood WarningILXCass, Mason, Menard11 days
Apr 28, 12:07 PM EDTRiver Flood WarningILXCass, Mason14 days
Apr 28, 12:09 PM EDTRiver Flood WarningILXMason, Menard6 days
Apr 28, 1:59 PM EDTRiver Flood WarningILXMarshall, Putnam21 days
Apr 28, 2:00 PM EDTRiver Flood WarningILXPeoria, Tazewell, Woodford30 days
Apr 28, 4:18 PM EDTSpecial Weather StatementILXLawrence12 min
Apr 28, 4:51 PM EDTSevere Thunderstorm WarningILXClark, Coles, Cumberland, Edgar24 min
Apr 28, 5:22 PM EDTSevere Thunderstorm WarningILXCrawford, Jasper, Lawrence, Richland38 min
Apr 28, 5:37 PM EDTSpecial Weather StatementILXEdgar23 min

Nearby

River Flood Warnings in Indiana, 2017River Flood Warnings in Illinois, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.